Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 191, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 19, 2018, 2:39 PM CDT for 6 counties in Kansas. It was in force for 66 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 2:39 PM CDT (19:39 UTC)
- Expired
- Jul 19, 2018, 3:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Jackson County, KS, Lyon County, KS, Osage County, KS, Pottawatomie County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 45 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:15 PM CDT | TSTM WND DMG | 6 S Hoyt, KS | SEVERAL TREE LIMBS UP TO 10 INCHES IN DIAMETER DOWN. |
| Jul 19, 3:18 PM CDT | TSTM WND DMG | 2 Wsw Tecumseh, KS | 1 FOOT DIAMETER TREES UPROOTED. |
| Jul 19, 3:18 PM CDT | TSTM WND GST 82 | 4 W Topeka, KS | |
| Jul 19, 3:20 PM CDT | TSTM WND DMG | 3 Sw Topeka, KS | NUMEROUS TREES AND LARGE TREE BRANCHES DOWN, SOME BLOCKING ROADS. |
| Jul 19, 3:20 PM CDT | TSTM WND DMG | 4 Sw Topeka, KS | SOCIAL MEDIA PICTURES OF A LARGE TREE DOWN ON A HOUSE NEAR 31ST AND FAIRLAWN IN TOPEKA. |
| Jul 19, 3:22 PM CDT | TSTM WND DMG | 5 Wsw Topeka, KS | SOCIAL MEDIA PICTURES OF MULTIPLE BUSINESS SIGNS AND POWER POLES DOWN ON 29TH STREET BETWEEN FAIRLAWN AND WANAMAKER. |
| Jul 19, 3:23 PM CDT | TSTM WND GST 58 | 3 Ne Topeka, KS | |
| Jul 19, 3:24 PM CDT | TSTM WND GST 74 | 1 Se Pauline, KS | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1 SE PAULINE. (DUPLICATE REPORT). |
| Jul 19, 3:24 PM CDT | TSTM WND GST 74 | 1 Se Pauline, KS | (DUPLICATE REPORT). |
| Jul 19, 3:24 PM CDT | TSTM WND GST 74 | Forbes Field, KS | |
| Jul 19, 3:25 PM CDT | TSTM WND DMG | 2 Ssw Tecumseh, KS | LARGE 1 TO 2 FOOT DIAMETER TREE BRANCH SNAPPED. |
| Jul 19, 3:35 PM CDT | TSTM WND GST 70 | 3 Ene Berryton, KS | (DUPLICATE REPORT: 60-70 MPH WIND GUSTS WITH PEA SIZE HAIL). |
| Jul 19, 3:35 PM CDT | TSTM WND GST 70 | 5 E Forbes Field, KS | 60-70 MPH WIND GUSTS WITH PEA SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 12:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2062 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.8
The text
As transmitted.
023
WUUS53 KTOP 191939
SVRTOP
KSC085-111-139-149-177-197-192045-
/O.NEW.KTOP.SV.W.0191.180719T1939Z-180719T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
239 PM CDT THU JUL 19 2018
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Shawnee County in east central Kansas...
Wabaunsee County in east central Kansas...
Northern Osage County in east central Kansas...
Southeastern Pottawatomie County in northeastern Kansas...
Southern Jackson County in northeastern Kansas...
Northeastern Lyon County in east central Kansas...
* Until 345 PM CDT.
* At 239 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Wheaton to 3 miles northwest of
Paxico to 9 miles southeast of Alta Vista, moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Topeka, Carbondale, Rossville, Eskridge, Tecumseh, St. Marys,
Richland, Dover, Silver Lake, Auburn, Overbrook, Burlingame,
Scranton, Hoyt, Maple Hill, Mayetta, Harveyville, Paxico, Emmett
and Denison.
This includes the following highways...
Interstate 70 between mile markers 333 and 355.
Kansas Turnpike between mile markers 151 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3859 9551 3879 9639 3909 9617 3947 9616
3944 9557 3942 9557 3942 9559 3907 9560
3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 1939Z 282DEG 42KT 3943 9626 3911 9621 3877 9636
HAIL...1.00IN
WIND...70MPH
$$
Cohen5 follow-up statements
269
WWUS53 KTOP 191944
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
244 PM CDT THU JUL 19 2018
KSC085-111-139-149-177-197-192045-
/O.CON.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Shawnee-Wabaunsee-Osage-Pottawatomie-Jackson-Lyon-
244 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHAWNEE...WABAUNSEE...NORTHERN OSAGE...SOUTHEASTERN
POTTAWATOMIE...SOUTHERN JACKSON AND NORTHEASTERN LYON COUNTIES...
At 243 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Onaga to near Paxico to 9 miles
northwest of Bushong, moving east at 50 mph.
These are very dangerous storms. These storms have a history of
producing wind damage.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Automated weather observations
are measuring severe winds with these storms.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Topeka, Carbondale, Rossville, Eskridge, Tecumseh, St. Marys,
Richland, Dover, Silver Lake, Auburn, Overbrook, Burlingame,
Scranton, Hoyt, Maple Hill, Mayetta, Harveyville, Paxico, Emmett and
Denison.
This includes the following highways...
Interstate 70 between mile markers 333 and 355.
Kansas Turnpike between mile markers 151 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
&&
LAT...LON 3859 9551 3879 9639 3909 9617 3947 9616
3944 9557 3942 9557 3942 9559 3907 9560
3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 1943Z 282DEG 42KT 3942 9622 3910 9617 3876 9632
HAIL...1.00IN
WIND...80MPH
$$
Cohen503
WWUS53 KTOP 191950
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
250 PM CDT THU JUL 19 2018
KSC085-111-139-149-177-197-192045-
/O.CON.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Shawnee-Wabaunsee-Osage-Pottawatomie-Jackson-Lyon-
250 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHAWNEE...WABAUNSEE...NORTHERN OSAGE...SOUTHEASTERN
POTTAWATOMIE...SOUTHERN JACKSON AND NORTHEASTERN LYON COUNTIES...
At 249 PM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Onaga to 3 miles west of Maple Hill
to 7 miles north of Bushong, moving east at 45 mph.
These are very dangerous storms. Widespread damaging winds are
occurring.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Automated weather observations
are measuring severe winds.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Topeka, Carbondale, Rossville, Eskridge, Tecumseh, St. Marys,
Richland, Dover, Silver Lake, Auburn, Overbrook, Burlingame,
Scranton, Hoyt, Maple Hill, Mayetta, Harveyville, Paxico, Emmett and
Denison.
This includes the following highways...
Interstate 70 between mile markers 333 and 355.
Kansas Turnpike between mile markers 151 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
&&
LAT...LON 3859 9551 3879 9639 3909 9617 3947 9616
3944 9557 3942 9557 3942 9559 3907 9560
3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 1949Z 281DEG 41KT 3941 9614 3909 9609 3875 9624
HAIL...1.00IN
WIND...80MPH
$$
Cohen916
WWUS53 KTOP 192016
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
316 PM CDT THU JUL 19 2018
KSC085-111-139-149-177-197-192045-
/O.CON.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Shawnee-Wabaunsee-Osage-Pottawatomie-Jackson-Lyon-
316 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHAWNEE...WABAUNSEE...NORTHERN OSAGE...SOUTHEASTERN
POTTAWATOMIE...SOUTHERN JACKSON AND NORTHEASTERN LYON COUNTIES...
At 315 PM CDT, severe thunderstorms were located along a line
extending from 4 miles west of Denison to Topeka to 4 miles southwest
of Burlingame, moving east at 55 mph.
These are very dangerous storms. Widespread damaging winds are
occurring.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Automated weather observations
are indicating measured severe winds.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Topeka, Carbondale, Rossville, Eskridge, Tecumseh, St. Marys,
Richland, Dover, Silver Lake, Auburn, Overbrook, Burlingame,
Scranton, Hoyt, Maple Hill, Mayetta, Harveyville, Paxico, Emmett and
Denison.
This includes the following highways...
Interstate 70 between mile markers 333 and 355.
Kansas Turnpike between mile markers 151 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
&&
LAT...LON 3859 9551 3879 9639 3909 9617 3947 9616
3944 9557 3942 9557 3942 9559 3907 9560
3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 2015Z 276DEG 46KT 3941 9570 3905 9566 3870 9589
HAIL...1.00IN
WIND...80MPH
$$
Cohen757
WWUS53 KTOP 192026
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
326 PM CDT THU JUL 19 2018
KSC085-111-139-149-177-197-192045-
/O.CON.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Shawnee-Wabaunsee-Osage-Pottawatomie-Jackson-Lyon-
326 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHAWNEE...WABAUNSEE...NORTHERN OSAGE...SOUTHEASTERN
POTTAWATOMIE...SOUTHERN JACKSON AND NORTHEASTERN LYON COUNTIES...
At 324 PM CDT, severe thunderstorms were located along a line
extending from near Denison to near Tecumseh to 4 miles northeast of
Osage City, moving east at 50 mph.
THIS IS A DANGEROUS SITUATION! WIDESPREAD DAMAGING WINDS ARE
OCCURRING! TAKE SHELTER NOW!
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Measured severe winds have been
reported at Topeka Billard Airport.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Topeka, Carbondale, Rossville, Eskridge, Tecumseh, St. Marys,
Richland, Dover, Silver Lake, Auburn, Overbrook, Burlingame,
Scranton, Hoyt, Maple Hill, Mayetta, Harveyville, Paxico, Emmett and
Denison.
This includes the following highways...
Interstate 70 between mile markers 333 and 355.
Kansas Turnpike between mile markers 151 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3859 9551 3879 9639 3909 9617 3947 9616
3944 9557 3942 9557 3942 9559 3907 9560
3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 2024Z 282DEG 42KT 3939 9559 3903 9555 3868 9578
HAIL...1.00IN
WIND...80MPH
$$
Cohen490
WWUS53 KTOP 192037
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
337 PM CDT THU JUL 19 2018
KSC111-149-197-192045-
/O.CAN.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Wabaunsee-Pottawatomie-Lyon-
337 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR WABAUNSEE...SOUTHEASTERN
POTTAWATOMIE AND NORTHEASTERN LYON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and east central Kansas.
LAT...LON 3868 9589 3898 9582 3946 9587 3944 9557
3942 9557 3942 9559 3907 9560 3905 9558
3907 9555 3905 9550 3859 9551
TIME...MOT...LOC 2035Z 283DEG 37KT 3937 9550 3901 9546 3866 9569
$$
KSC085-139-177-192045-
/O.CON.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Shawnee-Osage-Jackson-
337 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHAWNEE...NORTHERN OSAGE AND SOUTHEASTERN JACKSON COUNTIES...
At 335 PM CDT, severe thunderstorms were located along a line
extending from near Valley Falls to 4 miles southwest of Lecompton to
3 miles north of Lyndon, moving east at 45 mph.
THIS IS A DANGEROUS SITUATION! WIDESPREAD DAMAGING WINDS ARE
OCCURRING! TAKE SHELTER NOW!
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Widespread measured severe winds
are occurring. Widespread damaging winds are occurring.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Topeka, Carbondale, Tecumseh, Richland, Auburn, Overbrook,
Burlingame, Scranton, Hoyt, Mayetta, Denison, Pauline, Pomona Lake,
Potawatomi Reservation and Berryton.
This includes the following highways...
Interstate 70 between mile markers 353 and 355.
Kansas Turnpike between mile markers 165 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
&&
LAT...LON 3868 9589 3898 9582 3946 9587 3944 9557
3942 9557 3942 9559 3907 9560 3905 9558
3907 9555 3905 9550 3859 9551
TIME...MOT...LOC 2035Z 283DEG 37KT 3937 9550 3901 9546 3866 9569
HAIL...1.00IN
WIND...80MPH
$$
CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:34 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 19, 12:34 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1234 PM CDT Thu Jul 19 2018 ...AVIATION UPDATE... .UPDATE... Issued at 1048 AM CDT Thu Jul 19 2018 Latest visible imagery shows increasing ACCAS over northwest KS along a weak surface trough/boundary. Meanwhile a very humid airmass continues to heat up over the forecast area with dewpoints holding in the lower and mid 70s and temps already into the 90s. RAP progs show a very unstable airmass developing by the early afternoon with MUCAPE values likely between 4000 and 5000 J/kg. The past several runs of the HRRR have shown isolated to scattered convection developing in the vicinity of where the ACCAS is now and moving east generally along the I-70 Corridor. Because of this I've increased POPs across the forecast area into the 40 and 50 percent range through the afternoon. Storms could impact the area by 2 PM. The bigger concern will be for damaging winds. Although deep layer shear of 50kt would be supportive for rotating updrafts and some risk for large hail as well. && .SHORT TERM...(Today and tonight) Issued at 323 AM CDT Thu Jul 19 2018 Yesterday evening a midlevel shortwave trough over South Dakota provided the lift for convective activity across northeast and central Nebraska. A few of those storms consolidated into cluster is currently moving southward through eastern Nebraska. The environment ahead of the cluster consist of MUCAPE around 2000-3000 J/kg and effective shear on the order of 50 kt, so embedded updrafts may rotate especially on the southwest flank, which has been forecasted by several CAMs. Given the environment these storms could produce large hail as well as damaging wind gusts. As of now there is a lack of a well established cold pool, but upscale growth is still possible. If that happens the damaging wind threat would increase given DCAPE upwards of 1500 J/kg. There is some concern that warmer temperatures around 750-700 mb will increase the CIN causing the storms to weaken. The greatest chances for severe storms is mainly across northern and northeastern Kansas through the late morning, and there is a watch is effect until 8 AM for those locations. Later this afternoon the midlevel shortwave continues eastward over IA with the trough axis extended southwestward over the region. This along with the midlevel speed max over Nebraska will provide some large-scale lift. Several CAMs are depicting redevelopment this afternoon along the effective outflow boundary that could reside in far eastern Kansas from the morning activity. Also, a weak surface trough orientated west-east will move southward through the forecast area this afternoon. Model soundings suggest a mostly uncapped environment so convective initiation may be possible along that boundary as well. The other concern today will be the temperatures and heat indices approaching advisory criteria. With the potential for convection and increased cloud cover the temperatures and instability may be suppressed in spots. Most locations though should reach 100-105 unless the cloud cover is more expansive, so the advisory continues. If storms do develop MLCAPE will range from 1500- 2500 with 50 kt of effective bulk shear so rotating updrafts can not be ruled out. If temperatures manage to reach the mid to upper 90s the boundary layer will mix up to about 2 km so damaging wind gusts will certainly be a threat. Large hail is also possible given the relatively straight elongated hodographs that could favor splitting cells. This is supported by the high-resolution models that paint helicity swaths in east central Kansas. Tonight the boundary pushes just south of the forecast area allowing the potential for isentropic lift. The model solutions vary widely for this time frame so have kept chances through the overnight. .LONG TERM...(Friday through Wednesday) Issued at 323 AM CDT Thu Jul 19 2018 Saturday, the upper low across southern Lake MI at 12Z SAT will amplify as it digs southeast towards the central OH River Valley. An upper level ridge across TX/NM border will amplify northward into the Central High Plains. The weak surface ridge will continue to build southward across KS during the afternoon hours. Highs on Saturday may be slightly cooler with light north- northeast winds. Highs will reach the upper 80s to lower 90s. Saturday night through Tuesday, the upper low across the central OH river valley will dig southward towards the central Gulf Coast, and become detached from the main mid level H5 jet across the northern Conus. The upper ridge across the southern and central High Plains will retrograde slowly west into the Southwestern US. Expect mainly dry conditions with a near stationary surface ridge axis extending from the upper Midwest into central TX. Expect mostly dry conditons with highs in the upper 80s to lower 90s. Tuesday night through Thursday, the upper ridge across the southwest US will amplify which will cause the mid and upper level winds to become more northwesterly across the central plains. Minor perturbations may be embedded within northwesterly mid-level flow and may provide enough ascent for a chance for showers and thunderstorms across the western and northern counties of the CWA. Highs may be a bit cooler with mid to upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1234 PM CDT Thu Jul 19 2018 Focus is on convection this afternoon. The convective allowing models have not been very good recently, but feel like TS are likely to impact the terminals given large amounts of instability. Have a tempo group in for the most likely window and will amend as the TS timing becomes more apparent. && .TOP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ026-039-040- 054>056-058-059. && UPDATE...Wolters SHORT TERM...Sanders LONG TERM...Gargan AVIATION...Wolters
Hazardous weather outlook, Jul 19, 10:56 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1056 AM CDT Thu Jul 19 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-201600- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1056 AM CDT Thu Jul 19 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Scattered thunderstorms are forecast to develop over north central Kansas and move east early this afternoon, generally along and south of the interstate 70 corridor. These storms could be capable of producing damaging winds of 60 to 70 mph, as well as some large hail possibly up to the size of golfballs. Heat index values are expected to reach 100 to 105 degrees This afternoon afternoon across east central Kansas. A Heat Advisory is in effect for this area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters may be needed by 2 PM across north central Kansas and continuing through the afternoon over east central and parts or northeast Kansas. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Wolters
In the hours before
Local storm report, Jul 19, 2:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
208 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST MILFORD 39.18N 96.91W
07/19/2018 E80 MPH GEARY KS TRAINED SPOTTER
&&
BUNKER/COHENSpecial weather statement, Jul 19, 2:26 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Topeka KS
226 PM CDT THU JUL 19 2018
KSZ037-038-054-055-192030-
Wabaunsee-Lyon-Osage-Morris-
226 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRIS...SOUTHEASTERN
WABAUNSEE...WEST CENTRAL OSAGE AND LYON COUNTIES UNTIL 330 PM CDT...
At 225 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from 3 miles northeast of White City to near Wilsey to 9
miles southeast of Lincolnville. Movement was east at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Emporia, Council Grove, Americus, Olpe, Reading, Allen, Admire,
Wilsey, Parkerville, Bushong, Dunlap and Council Grove Lake.
This includes the following highways...
Interstate 35 between mile markers 128 and 140.
Kansas Turnpike between mile markers 116 and 155.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Kansas.
LAT...LON 3829 9636 3852 9635 3852 9675 3860 9671
3882 9668 3875 9592 3853 9593 3823 9611
TIME...MOT...LOC 1925Z 277DEG 36KT 3882 9668 3861 9671 3841 9681Local storm report, Jul 19, 2:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
233 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND GST 3 WNW MANHATTAN 39.20N 96.62W
07/19/2018 E80 MPH RILEY KS TRAINED SPOTTER
&&
BUNKER/COHENLocal storm report, Jul 19, 2:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
234 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG 3 WNW MANHATTAN 39.20N 96.62W
07/19/2018 RILEY KS TRAINED SPOTTER
VERY LARGE TREE LIMBS DOWN. ESTIMATED 10
INCHES IN DIAMETER.
&&
BUNKER/COHENLocal storm report, Jul 19, 2:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
238 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG CLAY CENTER 39.38N 97.12W
07/19/2018 CLAY KS PUBLIC
1-2 FOOT DIAMETER TREE SNAPPED NEAR THE BASE
OF THE TREE TRUNK, PICTURE ON SOCIAL MEDIA.
&&
ACHLocal storm report, Jul 19, 2:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
239 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND GST 8 WNW ALMA 39.06N 96.43W
07/19/2018 E60 MPH RILEY KS TRAINED SPOTTER
&&
BUNKER/COHENThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:48 AM CDT | Special Weather Statement | TOP | Marshall | 27 min |
| Jul 19, 3:59 AM CDT | Special Weather Statement | TOP | Washington | 31 min |
| Jul 19, 4:03 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 42 min |
| Jul 19, 4:48 AM CDT | Special Weather Statement | TOP | Pottawatomie | 27 min |
| Jul 19, 12:15 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 60 min |
| Jul 19, 12:16 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 59 min |
| Jul 19, 12:48 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 57 min |
| Jul 19, 12:49 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 41 min |
| Jul 19, 12:54 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 21 min |
| Jul 19, 1:09 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 53 min |
| Jul 19, 1:14 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 47 min |
| Jul 19, 1:18 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 57 min |
| Jul 19, 1:28 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 47 min |
| Jul 19, 1:47 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 58 min |
| Jul 19, 2:14 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Jackson, Morris, Pottawatomie, Riley, Shawnee and 1 more | 61 min |
| Jul 19, 2:26 PM CDT | Special Weather Statement | TOP | Lyon, Morris | 64 min |
| Jul 19, 2:52 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 53 min |
| Jul 19, 3:02 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Jackson, Jefferson, Osage, Shawnee | 58 min |
| Jul 19, 3:05 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 25 min |
| Jul 19, 3:24 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 66 min |
| Jul 19, 3:34 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 26 min |
| Jul 19, 3:48 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 57 min |
| Jul 19, 3:58 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.